Alert archive / Idaho / Special Weather Statements in 2018
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 17, 2018, 1:08 PM MDT for Lemhi County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2018, 1:08 PM MDT (19:08 UTC)
- Expired
- Aug 17, 2018, 1:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 217 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 2868 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS85 KMSO 171908 SPSMSO Special Weather Statement National Weather Service Missoula MT 108 PM MDT FRI AUG 17 2018 IDZ009-010-171945- Eastern Lemhi County ID-Western Lemhi County ID- 108 PM MDT FRI AUG 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 145 PM MDT... At 108 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Salmon, moving northeast at 20 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Salmon, Williams Lake and Carmen. LAT...LON 4492 11403 4505 11418 4536 11393 4520 11363 TIME...MOT...LOC 1908Z 218DEG 18KT 4504 11406 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 17, 3:35 AM MDT, 9 hours 33 minutes earlier.
Area forecast discussion, Aug 17, 3:35 AM MDT, 9 hours 33 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
335 AM MDT Fri Aug 17 2018
.DISCUSSION...An energetic shortwave will move through the
Northern Rockies today through Saturday. This feature will cause
scattered to widespread showers and thunderstorms to the region
today and tonight. This feature is tapping into a decent amount of
moisture, so moderate to heavy rain should be anticipated with
these storms. Areas south of the I-90 corridor have the best
chance of receiving beneficial precipitation, with particular concern
for areas that are historically prone to flash flooding. The
biggest concern with these storms this afternoon and evening will
be the gusty erratic winds along with lightning. Temperatures
today should be once again running above normal with a slight cool
down to seasonal readings on Saturday.
The low pressure system that will bring some variety to the coming
week's weather will move onto the Pacific Coast Sunday into
Monday. By midweek, it will edge eastward and bring an increase in
moisture potential across the region, as well as an easterly
component to the winds and resultant cooler temperatures for north
central Idaho and western Montana.
&&
.AVIATION...Smoke continues to plague area terminals, especially
KGPI, this morning. A low pressure system will be making its way
through the Northern Rockies later today and through Saturday.
This feature will cause scattered to widespread convection,
especially for north central Idaho into west central Montana.
KMSO, KBTM, and KSMN appear to have the best chance of being
impacted by storms this afternoon and evening. A benefit of the
storms should be the reduction of smoke and haze across the
region for a bit.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning from noon today to midnight MDT tonight
Bitterroot...Deerlodge/West Beaverhead...East Beaverhead...
East Lolo.
ID...Red Flag Warning from 11 AM this morning to 11 PM PDT this
evening Clearwater/Nez Perce...Palouse/Hells Canyon.
&&In the hours before
Special weather statement, Aug 17, 12:24 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Missoula MT
1224 PM MDT FRI AUG 17 2018
IDZ009-010-171915-
Eastern Lemhi County ID-Western Lemhi County ID-
1224 PM MDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LEMHI COUNTY UNTIL
115 PM MDT...
At 1224 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles north of Challis, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of west central Lemhi
County.
LAT...LON 4479 11453 4509 11422 4478 11387 4473 11407
4476 11409 4473 11413 4474 11421 4484 11419
4488 11422 4479 11434 4475 11436 4474 11441
4472 11441 4471 11437 4467 11439 4468 11440
TIME...MOT...LOC 1824Z 230DEG 22KT 4478 11436Special weather statement, Aug 17, 1:08 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 108 PM MDT FRI AUG 17 2018 IDZ009-010-171945- Eastern Lemhi County ID-Western Lemhi County ID- 108 PM MDT FRI AUG 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 145 PM MDT... At 108 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Salmon, moving northeast at 20 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Salmon, Williams Lake and Carmen. LAT...LON 4492 11403 4505 11418 4536 11393 4520 11363 TIME...MOT...LOC 1908Z 218DEG 18KT 4504 11406
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:41 PM MDT | Special Weather Statement | MSO | Ravalli | 34 min |
| Aug 17, 3:18 PM MDT | Special Weather Statement | MSO | Ravalli | 27 min |
| Aug 17, 12:24 PM MDT | Special Weather Statement | MSO | Lemhi | 51 min |
| Aug 17, 2:44 PM MDT | Special Weather Statement | MSO | Lemhi | 46 min |
Nearby
Special Weather Statements in Idaho, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.